MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CLICKLINE FORCEPS INSERT

KARL STORZ SE & CO. KG CLICKLINE FORCEPS INSERT
Model Number 33310C
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that damage to the insert was noticed by the medical device technician during processing.The instrument has been sent over to ssd (sterile services department) and it was discovered the end tip has broken off and neither theatre staff or ssd are aware of its whereabouts.It is not known if this instrument was broken during a procedure.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
During the investigation, the following was found: the ball socket at the proximal end is broken.There is material protruding from one side, which is a sign that the material has been bent, for example by lateral force.In addition, the item shows signs of wear and tear consistent with its age.According to the lot, the article was manufactured in december 2016, which would mean that the article is almost 9 years old.Therefore, the most likely cause is that the chemical treatment cycles as well as the work cycles affected the instrument, causing the jaws to break due to the force applied during use of the instrument.Based on the available information and the results of the examination, there is no indication for a material-, manufacturing- or design-related failure.The root cause of the reported issue can be traced back to and overloard situation in combination with wear and tear.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
CLICKLINE FORCEPS INSERT
Common Device Name
CLICKLINE FORCEPS INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22115439
Report Number9610617-2025-00947
Device Sequence Number4122842
Product Code GCJ
UDI-Device Identifier04048551134092
UDI-Public04048551134092
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33310C
Device Catalogue Number33310C
Device Lot NumberZT10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer09/19/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown